Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 12, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Feb 13, 2021, 2:12 PM EST. It took effect at Feb 13, 2021, 10:00 PM EST. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2021, 2:12 PM EST (19:12 UTC)
- In effect from
- Feb 13, 2021, 10:00 PM EST
- Expired
- Feb 15, 2021, 1:00 PM EST
- In force
- 39 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
560 WHUS73 KGRR 131912 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 212 PM EST Sat Feb 13 2021 LMZ847>849-140315- /O.NEW.KGRR.SC.Y.0012.210214T0300Z-210215T0000Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 212 PM EST Sat Feb 13 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST SUNDAY... * WHAT...Northwest winds around 15 knots with gusts up to 20 knots and waves 3 to 5 feet expected. * WHERE...Grand Haven to Manistee. * WHEN...From 10 PM this evening to 7 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
8 follow-up statements
163 WHUS73 KGRR 140448 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1148 PM EST Sat Feb 13 2021 LMZ844>846-141300- /O.EXA.KGRR.SC.Y.0012.000000T0000Z-210215T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 1148 PM EST Sat Feb 13 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST SUNDAY... * WHAT...Northwest winds 15 to 25 knots. Waves 3 to 6 feet. * WHERE...St Joseph to Grand Haven. * WHEN...Until 7 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...4 to 6 foot waves are expected much of the time from tonight into Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ847>849-141300- /O.CON.KGRR.SC.Y.0012.000000T0000Z-210215T0000Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 1148 PM EST Sat Feb 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY... * WHAT...Northwest winds 15 to 25 knots and waves 3 to 6 feet. * WHERE...Grand Haven to Manistee. * WHEN...Until 7 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ DUKE
620 WHUS73 KGRR 140934 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 434 AM EST Sun Feb 14 2021 LMZ844>849-141745- /O.CON.KGRR.SC.Y.0012.000000T0000Z-210215T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 434 AM EST Sun Feb 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 25 knots and waves 3 to 6 feet in ice free areas. * WHERE...St Joseph to Manistee. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
349 WHUS73 KGRR 141706 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1206 PM EST Sun Feb 14 2021 LMZ844>849-150000- /O.CON.KGRR.SC.Y.0012.000000T0000Z-210215T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1206 PM EST Sun Feb 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 25 knots and waves 3 to 6 feet in ice free areas. * WHERE...St Joseph to Manistee. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...There is a signifcant amount of ice in the near shore waters south of Grand Haven. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ wdm
469 WHUS73 KGRR 142018 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 318 PM EST Sun Feb 14 2021 LMZ844>849-150000- /O.CON.KGRR.SC.Y.0012.000000T0000Z-210215T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 318 PM EST Sun Feb 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 25 knots and waves 3 to 6 feet in ice free areas. * WHERE...St Joseph to Manistee. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
774 WHUS73 KGRR 142105 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 405 PM EST Sun Feb 14 2021 LMZ844>849-150515- /O.EXT.KGRR.SC.Y.0012.000000T0000Z-210215T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 405 PM EST Sun Feb 14 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST MONDAY... * WHAT...Northwest winds 15 to 25 knots becoming north by midnight. Waves 3 to 6 feet in ice free areas. * WHERE...St Joseph to Manistee. * WHEN...Until 7 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...There is a considerable amount of ice in the near shore waters from Grand Haven south. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ wdm
766 WHUS73 KGRR 150409 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1109 PM EST Sun Feb 14 2021 LMZ844>849-151215- /O.EXT.KGRR.SC.Y.0012.000000T0000Z-210215T1800Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1109 PM EST Sun Feb 14 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST MONDAY... * WHAT...North winds 10 to 20 knots and waves 3 to 5 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 1 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...3 to 5 foot waves are expected the remainder of the night and through the morning hours of Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
719 WHUS73 KGRR 150908 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 408 AM EST Mon Feb 15 2021 LMZ844>849-151800- /O.CON.KGRR.SC.Y.0012.000000T0000Z-210215T1800Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 408 AM EST Mon Feb 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Northeast winds 10 to 15 knots with gusts up to 25 knots and waves 2 to 5 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
476 WHUS73 KGRR 151538 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1038 AM EST Mon Feb 15 2021 LMZ844>849-151800- /O.CON.KGRR.SC.Y.0012.000000T0000Z-210215T1800Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1038 AM EST Mon Feb 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Northeast winds 15 to 25 knots and waves in ice freee areas of 3 to 5 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ wdm
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Feb 13, 12:46 PM EST, 1 hour 26 minutes earlier.
Area forecast discussion, Feb 13, 12:46 PM EST, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 1246 PM EST Sat Feb 13 2021 LATEST UPDATE... Aviation .SYNOPSIS... Issued at 330 AM EST Sat Feb 13 2021 -Synoptic light snow today, again Sun ngt/Monday -Lake effect tonight and Sunday, turning colder -System for Monday night-Tuesday trending down && .UPDATE... Issued at 1115 AM EST Sat Feb 13 2021 Snow showers continue across the lower peninsula today along a short wave moving through Michigan through this afternoon. Accumulations will be one to two inches. The dry slot will move northward corresponding with a weak high tonight which will end the precipitation. && .DISCUSSION...(Today through next Friday) Issued at 330 AM EST Sat Feb 13 2021 --Synoptic light snow today, again Sun ngt/Monday-- Upper level jet streaks riding through the base of a broad upper trough over the north central U.S. will be sending waves of light snow through the area today, then again on Sunday night and Monday. The first jet streak today will be impacting areas mainly south of I-96 early this morning. The second wave, currently affecting Iowa, takes a farther north track this afternoon and impacts areas mainly north of I-96. We will probably experience a lull in snow coverage from mid morning through early afternoon in between the two impulses. Bufkit soundings show a deep DGZ today supporting higher snow ratios on the order of 20:1, but only weak omega is shown with light QPF of only 0.05 to 0.10 expected. Accumulations from the synoptic light snow today should be 1-2" for many areas but there could be some spots that see less than an inch. --Lake effect tonight and Sunday, turning colder-- Winds over Lk MI turn northwesterly this evening behind the exiting synoptic wave and lake effect snows come back into play. DGZ/Omega profiles look decent for a time this evening, but as the colder air arrives later tonight and Sunday the DGZ is lowering and subsidence is shown. We could have some brief heavy snow bursts at the lakeshore again this evening leading to some local 1-2 accumulations. Some light lake effect will likely persist west of 131 into Sunday but even light accums may have travel impacts since temps will be only 10-15. The low level flow goes north-northeast on Sunday night which should send much of the lake effect offshore again with perhaps the exception of the Ludington area. Widespread subzero wind chills are looking likely for the Monday and Tuesday morning commutes. Temps do moderate though for the middle to late part of next week. --System for Monday night-Tuesday trending down-- Deterministic and ensemble mean QPF for Monday night and Tuesday is trending down as the system is tracking farther south and east. This now looks like only an inch or two and mainly for areas south and east of GRR. Another system later in the week (Thur-Fri) takes a similar track and may be another near miss for us. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1241 PM EST Sat Feb 13 2021 The area of snow with mainly IFR impacts will shift slowly to the east and north during the day. Many sites will see conditions go to MVFR for the afternoon in Southwest Lower MI. As the winds shift around to the northwest by this evening we will see more of a lake effect setup...with KMKG and perhaps KAZO seeing some snow bands. Further inland MVFR should prevail tonight but there could be a trend into VFR. && .MARINE... Issued at 1115 AM EST Sat Feb 13 2021 Small craft advisory criteria will be met tonight through tomorrow. Winds will shift to the northwest and increase. With ice covering the nearshore south of Grand Haven the value in issuing a headline is very low. Waves will be 4 to 6 feet north of Grand Haven so an advisory may be needed. Freezing spray should increase tonight and Sunday, further coating the piers and lighthouses that are near open water. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...None. && UPDATE...Ceru SYNOPSIS...Meade DISCUSSION...Meade AVIATION...MJS MARINE...Ceru
Hazardous weather outlook, Feb 13, 4:05 AM EST, 10 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 405 AM EST Sat Feb 13 2021 MIZ037>040-043>046-050>052-056>059-064>067-071>074-140915- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 405 AM EST Sat Feb 13 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Minor snow accumulations today may cause some slick roads and slower travel speeds. Brief bursts of heavier lake effect snow may affect areas west of U.S. 131 late this afternoon and this evening, resulting in rapidly changing visibilities and road conditions. .DAYS TWO THROUGH SEVEN...Sunday through Friday Periodic light snow and very cold temperatures Sunday through Tuesday may create some travel impacts at times. Subzero wind chill temperatures are likely each morning. Temperatures will moderate later in the week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Feb 13, 8:19 AM EST, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
819 AM EST SAT FEB 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM SNOW 1 ESE PULASKI 42.11N 84.63W
02/13/2021 M1.4 INCH JACKSON MI COCORAHS
COCORAHS STATION MI-JC-13 HANOVER 3.8 W.
0700 AM SNOW 4 NNE PAW PAW 42.27N 85.86W
02/13/2021 M1.0 INCH VAN BUREN MI COCORAHS
COCORAHS STATION MI-VB-4 PAW PAW 3.6 NNE.
&&Local storm report, Feb 13, 8:31 AM EST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
831 AM EST SAT FEB 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 1 S PLAINWELL 42.43N 85.64W
02/13/2021 M1.7 INCH ALLEGAN MI PUBLIC
SNOW FRIDAY NIGHT - 8 AM SATURDAY. STILL
SNOWING. LOCATION IS APPROXIMATE.
0805 AM SNOW 4 W PORTAGE 42.21N 85.66W
02/13/2021 M1.3 INCH KALAMAZOO MI COCORAHS
COCORAHS STATION MI-KZ-1 3 W PORTAGE.
0730 AM SNOW 3 ESE SANDSTONE 42.24N 84.47W
02/13/2021 M1.0 INCH JACKSON MI COCORAHS
COCORAHS STATION MI-JC-11 JACKSON 3.2 W.
&&Local storm report, Feb 13, 9:14 AM EST, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
914 AM EST SAT FEB 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 1 SSW MEARS 43.67N 86.42W
02/13/2021 M2.4 INCH OCEANA MI COCORAHS
COCORAHS STATION MI-OC-3 HART 3 WSW.
0700 AM SNOW HART 43.70N 86.37W
02/13/2021 M2.4 INCH OCEANA MI CO-OP OBSERVER
CO-OP OBSERVER STATION HRTM4 HART.
0815 AM SNOW 6 NNW LUDINGTON 44.03N 86.50W
02/13/2021 M2.1 INCH MASON MI CO-OP OBSERVER
CO-OP OBSERVER STATION LSPM4 LUDINGTON 6
NNW.
&&Local storm report, Feb 13, 10:27 AM EST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1027 AM EST SAT FEB 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM SNOW MATTAWAN 42.21N 85.79W
02/13/2021 M1.5 INCH VAN BUREN MI PUBLIC
SNOWFALL SINCE LAST NIGHT. STILL SNOWING.
&&Local storm report, Feb 13, 11:53 AM EST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1153 AM EST SAT FEB 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM SNOW OSHTEMO 42.26N 85.68W
02/13/2021 M1.8 INCH KALAMAZOO MI PUBLIC
SNOW SINCE MIDNIGHT. STILL SNOWING LIGHTLY.
&&Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.